Thunderstorm Wind, Columbia
- When
- July 20, 3:44 PM EST
- Where
- Columbia County, 15 mi S of Lake City
- Property damage
- $4,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 29.967, -82.633
Large trees and power lines were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 20, 2:45 PM EST, 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 345 PM EDT FRI JUL 20 2001 HAVE GONE WITH THE ETA/MESO-ETA MODELS WHICH BRINGS COLD FRONT INTO SE GA TONIGHT...NORTH FLORIDA SATURDAY AM...AND STALLS IT ACROSS CENTRAL FLORIDA 00Z SUNDAY. COLD FRONT UNUSUALLY STRONG FOR THIS TIME OF YEAR...THEN AGAIN WE HAD ONE ONLY A WEEK AGO. THE AVN AND ETA AGREE ON WHERE STALLING IT...BUT THE AVN MOVES FRONT MUCH SLOWER AND DEVELOPES STRONGER WAVE ALONG IT. WILL NOT GO WITH THIS AND HAVE LEANED TOWARDS THE ETA. GOING WITH THE FASTER SOLUTION REQUIRES THE CWF TO BE BROKEN UP...HAVE SEPERATED THE GA AND FL WATERS AND BRING WINDS AROUND TO NE 10 TO 15 KNOTS (MESO-ETA) IN GA WATERS. DEPENDING ON EXACT STRENGHT OF WAVE AND FRONT MAY NEED TO BUMP WINDS UP OR EVEN DOWN. HOWEVER...THE BIG EMPHASIS WILL BE ON THE COVERAGE OF THE STORMS WITH THE APPROACH OF THE FRONT. WILL RAISE POPS TONIGHT AND INTO SATURDAY. HIGHEST POPS SATURDAY WILL BE ACROSS NORTH CENTRAL FL (80 PCT). LATER SHIFTS SHOULD MONITOR FOR POSSIBLE FLOOD WATCH. DECIDED TO HOLD BACK ON IT FOR NOW...DUE TO THE UNCERTAINTY OF EXACT PLACE FRONT STALLS. ALSO...THE GROUNDS ARE NOT TOO SATURATED AND CAN TAKE MORE RAIN. HAVE LOWERED POPS SLIGHTLY IN OUR NW CWA SATURDAY NIGHT AND SUNDAY...WENT 50 TO 60 PCT EVERYWHERE ELSE. PRELIM AMG 72/86/72/86 7534 SSI 73/84/72/85 7745 JAX 73/84/72/86 7755 GNV 74/84/72/85 7856 08 .JAX... .GA...NONE. .FL...NONE. EIGHT
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-202100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1215 PM EDT FRI JUL 20 2001 ...THUNDERSTORMS WITH INTENSE LIGHTNING AND LOCALLY HEAVY RAIN... A COLD FRONT WILL MOVE SOUTH INTO SOUTHEAST GEORGIA THIS AFTERNOON COINCIDING WITH THE TIME OF MAXIMUM HEATING. THE FRONT COMBINED WITH ABUNDANT MOISTURE AND INTERACTIONS WITH SEA BREEZES WILL RESULT IN WIDESPREAD THUNDERSTORMS OVER SOUTHEAST GEORGIA AND NORTHEAST FLORIDA INTO TONIGHT. THE STORMS WILL MOVE TO THE SOUTH AND PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS UP TO 3 INCHES. PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW LYING AREAS MAY OCCUR. THE STRONGER STORMS WILL PRODUCE INTENSE DEADLY LIGHTNING AND STRONG GUSTY WINDS UP TO 30 TO 35 MPH. IF THREATENING WEATHER APPROACHES MOVE INDOORS IMMEDIATELY. REMEMBER LIGHTNING IS AN UNDERRATED KILLER AND CAN STRIKE 10 MILES AWAY FROM THE THUNDERSTORM. SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/~JAX. TRABERT
The Jacksonville radar (KJAX), 106 km away, was scanning. The volume nearest the first event began at 20:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large trees and power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5257694.